Skip to Main content Skip to Navigation
Journal articles

Reduced algebraic conditions for plane or axial tensorial symmetries

Abstract : In this article, we formulate necessary and sufficient polynomial equations for the existence of a symmetry plane or an order-two axial symmetry for a totally symmetric tensor of order n ≥ 1. These conditions are effective and of degree n (the tensor's order) in the components of the normal to the plane (or the direction of the axial symmetry). These results are then extended to obtain necessary and sufficient polynomial conditions for the existence of such symmetries for an Elasticity tensor, a Piezo-electricity tensor or a Piezo-magnetism pseudo-tensor.
Complete list of metadatas

Cited literature [52 references]  Display  Hide  Download
Contributor : Boris Kolev <>
Submitted on : Monday, April 20, 2020 - 1:01:52 PM
Last modification on : Tuesday, December 8, 2020 - 3:40:06 AM


Files produced by the author(s)



Marc Olive, Boris Desmorat, Boris Kolev, Rodrigue Desmorat. Reduced algebraic conditions for plane or axial tensorial symmetries. Mathematics and Mechanics of Solids, SAGE Publications, 2020, 25 (12), pp.2155-2177. ⟨10.1177/1081286520920691⟩. ⟨hal-02291487v3⟩



Record views


Files downloads